Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Approximate fibrations with nonfinite fibers

Author: Steve Ferry
Journal: Proc. Amer. Math. Soc. 64 (1977), 335-345
MSC: Primary 55F65
MathSciNet review: 0461505
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown that every ANR fibration over $ {S^1}$ with finitely dominated fiber is homotopy equivalent to an approximate fibration with compact ANR total space. This yields examples of approximate fibrations with arbitrary compact pointed FANR fibers.

References [Enhancements On Off] (What's this?)

  • [A-Ch] R. D. Anderson and T. A. Chapman, Extending homeomorphisms to Hilbert cube manifolds, Pacific J. Math. 38 (1971), 281-293. MR 47 #7749. MR 0319204 (47:7749)
  • [B] K. Borsuk, Theory of shape, Lecture Notes Ser., no. 28, Matematisk Institut, Aarhus Univ., Aarhus, 1971. MR 45 #2679. MR 0293602 (45:2679)
  • [Ch] T. A. Chapman, Lectures on Hilbert cube manifolds, CBMS Regional Conf. Ser. in Math., Amer. Math. Soc., Providence, R.I. (to appear). MR 0423357 (54:11336)
  • [Ch-F$ _{1}$] T. A. Chapman and S. Ferry, Obstruction to finiteness in the proper category (preprint).
  • [Ch-F$ _{2}$] -, Hurewicz fiberings with ANR fibers, Topology (to appear).
  • [C] M. Cohen, A course in simple-homotopy theory, Springer-Verlag, Berlin and New York, 1973. MR 0362320 (50:14762)
  • [C-D$ _{1}$] D. S. Coram and P. F. Duvall, Approximate fibrations (preprint).
  • [C-D$ _{2}$] -, Approximate fibrations and a movability condition for maps (preprint).
  • [E-G] D. A. Edwards and R. Geoghegan, Shapes of complexes, ends of manifolds, homotopy limits, and the Wall obstruction, Ann. of Math. (2) 101 (1975), 521-535. MR 51 #11525. MR 0375330 (51:11525)
  • [Fa] F. T. Farrell, The obstruction to fibering a manifold over a circle, Actes Congres Internat. Math. (Nice, 1970), Tome 2, Gauthier-Villars, Paris, 1971, pp. 69-72. MR 0423376 (54:11355)
  • [G] R. E. Goad, Local homotopy properties of maps and approximation by fiber bundle projection, Thesis, Univ. of Georgia, 1976.
  • [H] L. S. Husch, Approximating approximate fibrations by fibrations. I, II (preprint). MR 0500990 (58:18472)
  • [L] R. C. Lacher, Cell-like mappings. I, Pacific J. Math. 30 (1969), 717-731. MR 40 #4941. MR 0251714 (40:4941)
  • [M] L. Mand, A generalization of cell-like mappings, Thesis, Univ. of Kentucky, 1975.
  • [S-G-H] L. Siebenmann, L. Guillou, and H. Hahl, Les voisinages ouverts réguliers: critères homotopiques d'existence, Ann. Sci. École Norm. Sup. (4) 7 (1974), 431-462 (1975). MR 50 #14766. MR 0362324 (50:14766)
  • [W$ _{1}$] J. E. West, Mapping Hilbert cube manifolds to ANR's, Ann. of Math. (to appear).
  • [W$ _{2}$] -, Mapping cylinders of Hilbert cube factors. II, General Topology and Appl. 1 (1971), no. 2, 111-125. MR 44 #5984. MR 0288788 (44:5984)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 55F65

Retrieve articles in all journals with MSC: 55F65

Additional Information

Keywords: Approximate fibration, shape, finiteness obstruction
Article copyright: © Copyright 1977 American Mathematical Society

American Mathematical Society